As per previous posts I'm anxious about my liver, with good cause as a previous heavy drinker (50 units a week , much reduced last few years). A couple of years ago I had a liver MRI -fine. So my question - I've noticed some red veins at bottom of nose. Are these always spider nevi? I can't see a central spot? Thanks in advance, I'm panicking so help
There is a distinct difference between spider naevi and spider or thread veins. It's usually thread/spider veins which appear on your face and these can be drink related, hormone related or even exposure to wind and weather.
Spider naevi which some people with liver disease get do look like a spider with a central dot (body) and radiating legs - often appear on chest and back. Even spider naevi don't confirm any sort of liver diagnosis and can occur due to numerous other issues.
As with all these things if you have concerns you should see your doctor to get checked out.
Thank you Katie. I really do appreciate your response more than you'll know. I do have a docs appointment a week on Monday anyway that I made when feeling unwell a couple of weeks ago, but in myself I'm feeling much better now. I'm going to keep it though anyway. I did suffer a miscarriage a couple of months ago so did wonder if its hormone related. Thank you again.
Hi, just to give you further reassurance, I have spider Nevi due to autoimmune liver diseases, but with treatment my liver is functioning well. As Katie said, it’s always worth talking to your doctor about any worries.
I also wanted to say how sorry I am for your loss. It’s an awful thing to go through. Treat yourself gently while you grieve. I hope you’ve got support through this difficult time. Big hug.
Hi do you mind telling what autoimmune disease you have?I also have spider nevi and multiple other symptoms like easy bruising, sleeplessness, right upper quadrant pain comes and goes.and my doctor says it's not a cause of concern.I might get another opinion from another doctor .
Thank you for your very kind words. The grieving is difficult, it is so hard. I do have support though.
Best wishes and thank you again for responding.